What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 12, 3:44 PM CST, 56 minutes earlier.
Area forecast discussion, Aug 12, 3:44 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
444 PM CDT Sun Aug 12 2018
.SHORT TERM...Tonight through Monday night/
The combination of an upper level low pressure system over West
Texas, Western Oklahoma and Southeast new Mexico and an upper
level building ridge of high pressure across the Northern
Gulf of Mexico will continue to help with a North drifting
warm front over the Four State Region to produce showers and
thunderstorms overnight and into the start of the work week.
Drier air working into the more southern areas will result
in decreasing chances of rain, however the upper low will
remain a focus for showers and thunderstorms for the Northwest
and Northern areas as it remains situated between an upper level
ridge of high pressure over the Western and Eastern conus. A
series of disturbances will be rounding the base of the upper
trough keeping higher rain chances for areas along and near
and to the North of the Interstate 30 corridor. Daytime high
temperatures will remain cooler in the regions of rainfall and
thicker cloud cover and range from the lower to middle 80s
but where clouds decrease and void of wetting rainfall
temperatures will climb in to the 90s. /06/
.LONG TERM.../Tuesday through Sunday/
Closed upper level low largely responsible for much of our rainfall
over the past few days will continue to gradually lift northward
across the Southern Plains and mid MS Valley through early to mid
week. As a result, expect rain chances to remain in the forecast for
the roughly the northern half of our region through Wednesday night.
By Thursday into Friday, increasing southerly flow will allow return
of seabreeze convection which will also be aided by another strong
shortwave trough diving south across the Plains to provide better
chances of more scattered convection. In the meantime, expect a
gradual climb in temperatures back closer to seasonal averages with
highs in the lower to mid 90s through much of the week. Northern
areas may see temperatures held down just a bit due to more cloud
cover and better overall coverage of showers and thunderstorms.
Rain chances will continue into the weekend, albeit slightly lower
with weak upper ridging slowly nudging eastward into the region by
late Saturday into Sunday. However, recent rain and any additional
amounts that we accumulate through this week will certainly be most
welcome as our drought conditions see some much needed improvement.
/19/
&&
.PREV DISCUSSION... /issued 206 PM CDT Sun Aug 12 2018/
AVIATION...
For the 12/18Z terminal forecast will have a mix of VFR and
lowering to MVFR in showers and thunderstorms with locally heavy
rainfall and visibility restrictions. Could see IFR at times
during the onset of thunderstorms this afternoon and early
evening. Another round of showers and thunderstorms are expected
to develop overnight and into Monday. Will prevail IFR flight
categories between 13/08Z-13/14Z for most of the sites. Surface
winds will be light and variable to variable 5-10 knots through
the period with higher gusts near and in thunderstorms from 15-25
knots. /06/The combination of an upper level low pressure system over West
Texas, Western Oklahoma and Southeast new Mexico and an upper
level building ridge of high pressure across the Northern
Gulf of Mexico will continue to help with a North drifting
warm front over the Four State Region to produce showers and
thunderstorms overnight and into the start of the work week.
Drier air working into the more southern areas will result
in decreasing chances of rain, however the upper low will
remain a focus for showers and thunderstorms for the Northwest
and Northern areas. Relative humidity levels will remain
elevated and the wetting rains will help the previous dry
conditions. A middle conus trough will remain situated between
high pressure ridges aloft over the Eastern and Western sections
of the country for much of the work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 92 72 94 / 30 20 10 10
MLU 73 92 72 94 / 30 20 10 10
DEQ 72 83 70 87 / 50 50 40 30
TXK 72 87 72 90 / 40 30 30 20
ELD 72 90 71 93 / 30 20 10 10
TYR 74 90 73 93 / 40 30 20 10
GGG 74 91 72 93 / 40 20 20 10
LFK 74 94 72 94 / 40 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...The combination of an upper level low pressure system over West
Texas, Western Oklahoma and Southeast new Mexico and an upper
level building ridge of high pressure across the Northern
Gulf of Mexico will continue to help with a North drifting
warm front over the Four State Region to produce showers and
thunderstorms overnight and into the start of the work week.
Drier air working into the more southern areas will result
in decreasing chances of rain, however the upper low will
remain a focus for showers and thunderstorms for the Northwest
and Northern areas. Relative humidity levels will remain
elevated and the wetting rains will help the previous dry
conditions. A middle conus trough will remain situated between
high pressure ridges aloft over the Eastern and Western sections
of the country for much of the work week.AR...None. LA...None.
OK...None. TX...None. &&
06/19
Hazardous weather outlook, Aug 12, 11:01 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1201 PM CDT Sun Aug 12 2018
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1201 PM CDT Sun Aug 12 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms will continue to
develop this afternoon. Some storms may produce gusty winds and
brief but heavy rainfall that may result in some minor flooding of
low lying and poor drainage areas during the afternoon and early
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered thunderstorms will continue to be possible on Monday.
Locally heavy rainfall, gusty winds and frequent lightning could
occur in stronger storms. Showers and thunderstorms will become
more isolated in coverage for the middle and latter part of the
upcoming work week, and will be confined mainly to areas north of
Interstate 20.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators will not be be required through tonight.
19
In the hours before
Local storm report, Aug 12, 3:53 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 9 WNW CHIRENO 31.57N 94.48W
08/12/2018 NACOGDOCHES TX LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR 21 EAST AND CR-331.
&&
MDVLocal storm report, Aug 12, 3:59 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG GARY CITY 32.03N 94.36W
08/12/2018 PANOLA TX LAW ENFORCEMENT
LARGE TREE DOWN ALONG FM999 NEAR GARY CITY.
&&
MDVSpecial weather statement, Aug 12, 4:09 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 PM CDT SUN AUG 12 2018
TXZ124>126-136>138-150-151-122300-
Upshur TX-Gregg TX-Smith TX-Panola TX-Harrison TX-Marion TX-Wood TX-
Rusk TX-
509 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
MARION...HARRISON...NORTH CENTRAL PANOLA...NORTHEASTERN RUSK...
EASTERN WOOD...UPSHUR AND CENTRAL GREGG COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hawkins to near West Mountain to near
Hallsville to 7 miles north of Tatum to 8 miles northeast of
Beckville. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Hallsville,
Jefferson, Big Sandy, Hawkins, Ore City, Clarksville City, East
Mountain, Harleton, Berea, Diana, Rosewood, Karnack, Woodlawn, West
Mountain and Cedar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3292 9533 3288 9485 3280 9437 3262 9408
3228 9434 3232 9449 3251 9493 3254 9535
TIME...MOT...LOC 2208Z 194DEG 22KT 3261 9524 3259 9491 3249 9463 3242
9450 3232 9434
09Local storm report, Aug 12, 4:18 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG HUDSON 31.33N 94.80W
08/12/2018 ANGELINA TX LAW ENFORCEMENT
TREES DOWN NEAR HUDSON ALONG HIGHWAY 94.
&&
MDVSpecial weather statement, Aug 12, 4:20 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT SUN AUG 12 2018
LAZ018>020-122300-
Winn LA-Natchitoches LA-Grant LA-
520 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...SOUTHEASTERN
NATCHITOCHES AND SOUTHWESTERN WINN PARISHES UNTIL 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 10 miles northwest of Lena, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Winnfield, Colfax, Montgomery, Natchez, Dry Prong, Atlanta,
Cloutierville, Melrose, Chopin, Joyce, Lake Iatt, Bermuda, Aloha and
Williana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3168 9308 3199 9258 3162 9237 3162 9239
3149 9270 3151 9272 3152 9272 3149 9276
3148 9276 3148 9278 3146 9279 3146 9281
3145 9281 3142 9288
TIME...MOT...LOC 2220Z 239DEG 25KT 3160 9285
09Local storm report, Aug 12, 4:21 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 7 N HUDSON 31.43N 94.81W
08/12/2018 ANGELINA TX LAW ENFORCEMENT
TREES DOWN NEAR CENTRAL NORTH OF HIGHWAY 69.
&&
MDV